Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 80, NWS Nashville, TN

June 15, 2009Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this tornado warning at Jun 15, 2009, 4:17 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2009, 4:17 PM CDT (21:17 UTC)
Expired
Jun 15, 2009, 5:00 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 156 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 10:34 AM CDTSevere Thunderstorm WatchSPC7 hr
Jun 15, 2:48 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 152117
TOROHX
TNC135-181-152200-
/O.NEW.KOHX.TO.W.0080.090615T2117Z-090615T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  NORTHWEST OF CLIFTON...OR 19 MILES SOUTHWEST OF LINDEN...MOVING
  EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  CLIFTON BY 435 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO 
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE 
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE 
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM 
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET 
INSIDE A SUBSTANTIAL SHELTER. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING 
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3547 8803 3549 8798 3552 8797 3557 8800
      3552 8773 3529 8780 3535 8802 3539 8803
      3540 8802 3539 8799 3541 8797 3544 8805
TIME...MOT...LOC 2116Z 284DEG 25KT 3549 8814

$$

LAROSA
1 follow-up statement
000 
WWUS54 KOHX 152140
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT MON JUN 15 2009

TNC135-181-152200-
/O.CON.KOHX.TO.W.0080.000000T0000Z-090615T2200Z/
PERRY TN-WAYNE TN-
440 PM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WAYNE AND SOUTHWESTERN PERRY COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF 
CLIFTON...OR 16 MILES SOUTHWEST OF LINDEN...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  CLIFTON BY 455 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO 
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE 
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN 
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3547 8803 3549 8798 3552 8797 3557 8800
      3552 8773 3529 8780 3535 8802 3539 8803
      3540 8802 3539 8799 3541 8797 3544 8805
TIME...MOT...LOC 2139Z 289DEG 14KT 3546 8805

$$

LAROSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:09 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 15, 3:09 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON JUN 15 2009

.DISCUSSION...SURFACE MAP AT 19Z SHOWS BOUNDARY LYING ACROSS
SOUTHWEST MIDDLE TENNESSEE AND INTO THE TENNESSEE VALLEY, WITH
MOST OF THE ONGOING CONVECTION OCCURRING NORTH OF THE BOUNDARY.
TEMPERATURES HAVE RISEN INTO THE 80S THIS AFTERNOON, ALTHOUGH
SCATTERED CELLS HAVE TEMPORARILY DROPPED TEMPERATURES IN SEVERAL
LOCATIONS. ATMOSPHERE REMAINS QUITE MOIST WITH DEW POINTS HAVING
RISEN INTO THE LOWER 70S ACROSS WESTERN MIDDLE TENNESSEE.

ATMOSPHERIC MODELS SHOW CONVECTION TONIGHT AND TOMORROW AFFECTING
MAINLY THE NORTHEAST HALF OF MIDDLE TENNESSEE AS THE BOUNDARY
LIFTS SLOWLY NORTHWARD ACROSS THE MID STATE. A LOW CENTER
CURRENTLY DEVELOPING OVER THE CENTRAL PLAINS WILL TRACK EASTWARD
OVER THE NEXT COUPLE OF DAYS, EVENTUALLY BRINGING A COLD FRONT
THROUGH MIDDLE TENNESSEE ON WEDNESDAY.

A WARMING TREND WILL SEND TEMPERATURES INTO THE UPPER 80S
TOMORROW, LOWER 90S WEDNESDAY, AND MID 90S THURSDAY AND FRIDAY.

THE NEXT WEATHER SYSTEM WILL COME THROUGH IN THE FORM OF ANOTHER
COLD FRONT FRIDAY NIGHT AND SATURDAY, PRODUCING SCATTERED CELLS.
ASIDE FROM THIS, THE PERIOD FROM WEDNESDAY NIGHT THROUGH THE
WEEKEND LOOKS TO BE DRY.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  88  71  92 /  40  40  30  20
CLARKSVILLE    67  87  71  91 /  40  40  20  20
CROSSVILLE     65  83  69  86 /  50  40  50  50
COLUMBIA       69  89  70  93 /  30  40  20  20
LAWRENCEBURG   69  90  70  93 /  30  40  20  20
WAVERLY        68  88  71  92 /  40  40  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 419
UNTIL 600 PM...TORNADO WATCH 422 UNTIL 600 PM.
&&

ROSE
Hazardous weather outlook, Jun 15, 5:26 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT MON JUN 15 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR THUNDERSTORMS TO MOVE IN FROM THE NORTHWEST LATER TODAY
INTO THIS EVENING...WITH ANOTHER ROUND POSSIBLE LATE TONIGHT. SOME
STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE STORMS ARE POSSIBLE ONCE MORE ON TUESDAY...AGAIN WITH
DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:55 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson35 min
Jun 15, 4:57 PM CDTTornado WarningOHXWayne33 min
Jun 15, 5:22 PM CDTTornado WarningOHXLawrence, Wayne23 min
Jun 15, 5:26 PM CDTTornado WarningOHXWayne34 min
Jun 15, 5:36 PM CDTFlash Flood WarningOHXLawrence, Wayne114 min
Jun 15, 5:40 PM CDTTornado WarningOHXLawrence, Wayne35 min
Jun 15, 5:45 PM CDTTornado WarningOHXWayne30 min
Jun 15, 6:11 PM CDTTornado WarningOHXLawrence34 min
Jun 15, 6:57 PM CDTSevere Thunderstorm WarningOHXWayne17 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.